Home Ask The Doctor Is swelling, bruises & hardness normal 3 days after lip filler injections?

Is swelling, bruises & hardness normal 3 days after lip filler injections?

Hi! I got 1 syringe of fillers injected into my lips on Friday. It is now Monday, so it has been 3 days. My smile looks different, almost like the joker and I’m hoping that is only due to the swelling. I know the bruises will go away but how long should I wait for my smile to go back to normal and the swelling to fully reduce before I get worried? Also, when will the stiffness of my upper lip go away?

Because the lips are quite a sensitive area, some people experience bruising and swelling for the first two or three days after lip filler injections. This is very normal, and nothing to be concerned about. You may wish to have your procedure when you have a free day following, so you don’t need to worry about the swelling! That said, there are a number of tips that can help to minimise the swelling experienced: Ice to the area may help for the first evening, as well as mild painkillers such as paracetamol. Aspirin and ibuprofen should be avoided as they thin the blood. An anti-histamine tablet also helps some to minimise swelling. I advise clients to spend the first night sleeping on an extra pillow or two can minimise the swelling experienced when they wake up the next morning. If you do have any small bruises, arnica cream can also be helpful.